Alert archive / Indiana / River Flood Warnings in 2017

River Flood Warning 23, NWS Northern Indiana

March 20, 20175 counties in Indiana

NWS Northern Indiana issued this river flood warning at Mar 20, 2017, 10:15 AM EDT for 5 counties in Indiana. It took effect at Mar 21, 2017, 12:07 AM EDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Mar 20, 2017, 10:15 AM EDT (14:15 UTC)
In effect from
Mar 21, 2017, 12:07 AM EDT
Expired
Mar 22, 2017, 2:00 PM EDT
In force
38 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eel River (IN) at North Manchester (NMCI3).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03328000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

411 
WGUS43 KIWX 201415
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1015 AM EDT MON MAR 20 2017

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Eel River at North Manchester affecting Cass...Kosciusko...Miami...
  Wabash and Whitley Counties

.Recent and forecast precipitation will cause rises on area rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC017-085-103-169-183-211415-
/O.NEW.KIWX.FL.W.0023.170321T0407Z-170322T1800Z/
/NMCI3.1.ER.170321T0407Z.170321T1200Z.170321T1800Z.NO/
1015 AM EDT MON MAR 20 2017

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Eel River at North Manchester
* from late tonight to Wednesday afternoon.
* At 9 AM Monday the stage was 3.6 feet and steady.
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise above flood stage very early Tuesday
  morning  and crest near 9.6 feet around  8 AM Tuesday March 21 and 
  fall below flood stage around  2 PM Tuesday March 21.
* At 10.0 feet...Flood waters near lumber company and trailer court 
  on South Mill Street.

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$
1 follow-up statement
366 
WGUS83 KIWX 210208
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1008 PM EDT MON MAR 20 2017

...The Flood Warning is cancelled for the following rivers...
 
  Eel River at North Manchester affecting Cass...Kosciusko...Miami...
  Wabash and Whitley Counties
 
This will be the last statement for this high water event.

INC017-085-103-169-183-210238-
/O.CAN.KIWX.FL.W.0023.000000T0000Z-170322T1800Z/
/NMCI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1008 PM EDT MON MAR 20 2017

The Flood Warning is cancelled for
  The Eel River at North Manchester
* At 9 PM Monday the stage was 5.8 feet
* Flood stage is 9.0 feet.

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 20, 6:04 AM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Mar 20, 6:04 AM EDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
604 AM EDT Mon Mar 20 2017

.SYNOPSIS...
Issued at 356 AM EDT Mon Mar 20 2017

Scattered showers and thunderstorms can be expected early this
morning as an upper level disturbance moves over the area. Hail is
possible with any of the storms. Hail is also possible as more
widespread showers and storms move across the area this afternoon.
It will turn colder midweek with highs on Wednesday only in the
middle to upper 30s. A warmup is expected by Friday with
temperatures climbing into the 60s but rain chances return for
late week and the weekend with this warmup.

&&

.SHORT TERM...(Today and Tonight)
Issued at 351 AM EDT Mon Mar 20 2017

A couple of upper level disturbances will move across the forecast
area today. Given the elevated nature of the convection with the
colder layer below the inversion and given the arrival of an
elevated mixed layer with steep mid level lapse rates, storms with
hail are favorable today. Hail size up to an inch appear likely
today; both early this morning with the initial short wave, but also
this afternoon with the second short wave. Hail sizes above 1 inch
are also possible. This second system should move through this
evening with the hail potential diminishing rapidly this evening.

&&

.LONG TERM...(Tuesday through Sunday)
Issued at 351 AM EDT Mon Mar 20 2017

The Tuesday system is expected to track farther south than earlier
expected, so have greatly limited rain chances over southern areas.
Otherwise, a large Canadian high pressure area will build into the
Great Lakes region Wednesday and bring much colder air to the
area. Highs Wednesday will only be in the 30s to around 40 with
lows Tuesday and Wednesday nights falling to around 20. Chances
for rain will increase with the next system Thursday night into
Saturday. Heavy rain is possible with this late week system,
although wintry weather is not expected.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 604 AM EDT Mon Mar 20 2017

Local instability max aloft has about run its course for this
morning with leftovers in waa wing east of MCV over cntrl IL
steering sewd through cntrl IN/sw OH near term. However secondary
low level theta-e surge expected this aftn ahead of upper trough and
with swd intrusion of whats left of mixed layer plume aloft vigorous
convection again expected to fire. While near term CAMS guidance
trends have shifted south somewhat dynamical pattern aloft remains
and will hold with prior fcst. Otherwise post frontal cold advection
underneath subsidence inversion aloft will lock in mvfr cigs late
this aftn through evening with drier air and eroding cigs late
tonight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 20, 5:57 AM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
557 AM EDT Mon Mar 20 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-211000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
557 AM EDT Mon Mar 20 2017 /457 AM CDT Mon Mar 20 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Thunderstorms are possible today and early this evening and may be
accompanied by hail up to an inch in diameter.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time, but spotter reports
of hail or other hazards are appreciated.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-211000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
557 AM EDT Mon Mar 20 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Thunderstorms with small hail are possible today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small craft advisory conditions are possible Tuesday night.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:06 AM EDTSpecial Weather StatementIWXSaint Joseph39 min
Mar 20, 3:14 AM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph46 min
Mar 20, 3:42 AM EDTSpecial Weather StatementIWXElkhart33 min
Mar 20, 3:58 AM EDTSpecial Weather StatementIWXKosciusko47 min
Mar 20, 9:03 AM EDTAreal Flood AdvisoryIWXAdams, Blackford, Grant, Jay, Wells3 hr
Mar 20, 10:20 AM EDTRiver Flood WatchIWXAdams, Wells4 days
Mar 20, 10:20 AM EDTRiver Flood WatchIWXWells4 days
Mar 20, 6:14 PM EDTSpecial Weather StatementIWXJay31 min

Nearby

River Flood Warnings in Indiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.